Fluent 2015 Schedule

Use the calendar icon [calendar icon] next to each listing you want to attend. Then use the personal schedule button below to generate your schedule.

Monday, April 20

Salon 12/13/14/15
Add to your personal schedule
11:00am W3C Web Performance APIs in Practice Alois Reitbauer (Dynatrace)
Add to your personal schedule
1:45pm You Don't Know JS: Coercion Kyle Simpson (Getify)
Add to your personal schedule
3:45pm Extreme Web Performance for Mobile Devices Maximiliano Firtman (ITMaster Professional Training)
Salon 8
Add to your personal schedule
9:00am Powering APIs with Go William Kennedy (Ardan Labs)
Add to your personal schedule
11:00am Designing a Beautiful REST+JSON API Les Hazlewood (Stormpath)
Add to your personal schedule
1:45pm Roll Your Own Responsive Design Jen Kramer (Harvard University Extension School)
Add to your personal schedule
3:45pm The Dawn of the Reusable Web: Diving into Web Components Cory House (Pluralsight | Vinsolutions)
Add to your personal schedule
6:00pm Event
Room: Salon 8
Ignite Fluent - Sponsored by if(we)
Salon 1/2
Add to your personal schedule
9:00am Debugging the Mobile Web Mike Taylor (Mozilla), Dan Callahan (Mozilla)
Add to your personal schedule
1:45pm Gitting More Out of Git Jordan Kasper (StrongLoop)
Add to your personal schedule
3:45pm Transform into Your Team's Web Security Guru Stephen Teilhet (Synopsys)
Salon 9
Add to your personal schedule
9:00am ECMAScript 6 in theory and practice Axel Rauschmayer (Ecmanauten), Aaron Frost (Domo)
Add to your personal schedule
1:45pm Intro to React and Effective Design Patterns Brian Holt (Netflix)
Community Lounge
Sierra I
Add to your personal schedule
9:00am Building Native Web Applications Henrik Joreteg (&yet), Luke Karrys (&yet)
Add to your personal schedule
8:00am Morning Coffee Service
Room: Yerba Buena Foyer
Speed Networking in the Community Lounge
10:30am Morning Break
Room: Yerba Buena Foyer
3:15pm Afternoon Break
Room: Yerba Buena Foyer
12:30pm Lunch
Room: Golden Gate Ballroom
9:00am-10:30am (1h 30m) Interface and experience design
Responsive Typography: The Foundation of Great Performance and Design
Jason Pamental (Fresh Tilled Soil)
Typography is the single most present element of your design when screen size changes, and has the greatest influence on readability and retention. Learn how to use web fonts to amplify the message and voice of your design without sacrificing performance, how to scale your typography based on screen size, and how little details layered together make a good experience become a great one.
11:00am-12:30pm (1h 30m) Pure Code and JavaScript
W3C Web Performance APIs in Practice
Alois Reitbauer (Dynatrace)
This session provides detailed insight into using the newly developed W3C web performance specifications from a developers perspective. We will discuss the key specifications like Navigation Timing, Resource Timing, and use hands-on code examples on how to exploit the data and integrate them into your own web applications.
1:45pm-3:15pm (1h 30m) Pure Code and JavaScript
You Don't Know JS: Coercion
Kyle Simpson (Getify)
One of the most maligned and misunderstood mechanisms in all of JavaScript is the types and coercion system. The vast majority of JS developers believe it should be avoided entirely. But, that's totally missing out on one of the BEST PARTS of JavaScript. In this workshop, we'll coerce your understanding to see the value!
3:45pm-5:15pm (1h 30m) Interface and experience design
Extreme Web Performance for Mobile Devices
Maximiliano Firtman (ITMaster Professional Training)
In this tutorial we will go the first minutes through the state of the art in terms of mobile browsers available, including what do you don’t know about web browsers on Android today and what you should be aware of about iOS' engines. We will discuss how to measure mobile and responsive websites and how detect when you are harming badly the performance.
9:00am-10:30am (1h 30m) Server side technology
Powering APIs with Go
William Kennedy (Ardan Labs)
Go is everywhere these days. You can’t escape it. What it is? Why should you care as a front-end developer? You could use Node, PHP, Ruby, etc… on the backend to power your SPA, but I’ll show you why Go might be the perfect choice for writing JSON/XML based APIs.
11:00am-12:30pm (1h 30m) Server side technology
Designing a Beautiful REST+JSON API
Les Hazlewood (Stormpath)
Designing a really clean and intuitive REST + JSON API is no small feat. You have to worry about resources, collections of resources, pagination, query parameters, references to other resources, which HTTP Methods to use, HTTP Caching, security, and more! Further, while there are many references on creating REST APIs with XML, there are much fewer references for REST + JSON.
1:45pm-3:15pm (1h 30m) HTML5 and CSS3
Roll Your Own Responsive Design
Jen Kramer (Harvard University Extension School)
How might you build a responsive website with your own custom grid system, custom media queries tailored to the site's look and feel, and responsive images? Learn how to roll your own in this workshop!
3:45pm-5:15pm (1h 30m) HTML5 and CSS3
The Dawn of the Reusable Web: Diving into Web Components
Cory House (Pluralsight | Vinsolutions)
Modern web developers face some big problems. We’re drowning in a sea of div tags and JavaScript libraries. Our markup isn’t semantic. And there’s no standard for creating reusable components that can be shared across projects. But there’s great news: Web components are coming to the rescue, and will dramatically redefine the way web apps are built.
6:00pm-7:30pm (1h 30m) Events
Ignite Fluent - Sponsored by if(we)
If you had five minutes on stage what would you say? Would you talk about your latest passion? Describe the trip of a lifetime? Teach a hack? We'll find out in this high-energy, fast-paced, technology show-and-tell. Speakers are limited to 20 slides, which automatically advance after 15 seconds—that’s the fun of Ignite!
9:00am-12:30pm (3h 30m) Cross-platforming
Debugging the Mobile Web
Mike Taylor (Mozilla), Dan Callahan (Mozilla)
The mobile Web continues to be a challenging place for developers and user alike. In this workshop, attendees will learn how to diagnose the many different types of compatibility issues that occur in different mobile browsers.
1:45pm-3:15pm (1h 30m) Development tools
Gitting More Out of Git
Jordan Kasper (StrongLoop)
Having trouble groking Git? This session will help attendees get past Git novice and put them on their way to Git master. We'll cover branching strategies, commit amending, stashing, cherry-picking, merging vs rebasing, and much more. Okay, maybe you won't be a guru after one session, but attendees will go away knowing how to fix problems in their repos and play nicely with others.
3:45pm-5:15pm (1h 30m) Security
Transform into Your Team's Web Security Guru
Stephen Teilhet (Synopsys)
Are you frustrated with the lack of security knowledge available to your team? Do you want to become your team's security expert? This session will start you on that path. You will learn how to setup and run a security code review and penetration test for your team. The focus will be on JavaScript client-side and mobile code, but the concepts can be applied to any type of application.
9:00am-12:30pm (3h 30m) Pure Code and JavaScript
ECMAScript 6 in theory and practice
Axel Rauschmayer (Ecmanauten), Aaron Frost (Domo)
ES6 is the biggest update to JavaScript since the creation of the language. The surface of the JavaScript API has grown significantly. And many of those changes have some deep nuances. This workshop is a meant to be a crash-course for all things ES6. Participants will leave with a solid grasp on each of the new concepts and sugars added to JavaScript in ES6.
1:45pm-5:15pm (3h 30m) Frameworks
Intro to React and Effective Design Patterns
Brian Holt (Netflix)
One of the new, hot libraries in the JavaScript world is React and there is reason what it is getting so much attention: it offers some productivity gains you will not believe. In this workshop, we will cover React at a high level and then get in and write some code.
9:00am-5:15pm (8h 15m) Events
Open Community Lounge
Take a breather in the Community Lounge to gather with other brilliant minds, hack on your latest project, charge your device(s) or just get a break from the day’s sessions.
9:00am-5:00pm (8h) Training
Building Native Web Applications
Henrik Joreteg (&yet), Luke Karrys (&yet)
As it turns out, building clean, maintainable JS applications is hard, especially as a team. With more and more logic moving into browser land, we need to be more rigorous about structure in order to avoid creating an ugly code soup heavily flavored with technical debt. There are so many options, so many toolkits, so many abstractions!
8:00am-9:00am (1h) Events
Speed Networking in the Community Lounge
If one of your goals at Fluent is to meet new people, join us in the Community Lounge every morning to network with other attendees.
10:30am-11:00am (30m)
Break: Morning Break
3:15pm-3:45pm (30m)
Break: Afternoon Break
12:30pm-1:45pm (1h 15m)
Break: Lunch